Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 301, NWS Shreveport, LA

July 8, 2011Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2011, 6:32 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 6:32 PM CDT (23:32 UTC)
Expired
Jul 8, 2011, 7:30 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:35 PM CDTTSTM WND DMGDe Queen, ARPOLICE REPORTING TREES DOWN IN THE CITY OF DE QUEEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS54 KSHV 082332
SVRSHV
ARC081-133-090030-
/O.NEW.KSHV.SV.W.0301.110708T2332Z-110709T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  WESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...

* UNTIL 730 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DE QUEEN...AND MOVING SOUTH
  AT 5 TO 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTHROP...ARKINDA AND ALLEENE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR DEQUEEN LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3376 9411 3378 9448 3414 9448 3415 9424
TIME...MOT...LOC 2331Z 354DEG 5KT 3404 9435

$$

15
2 follow-up statements
008 
WWUS54 KSHV 082358
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT FRI JUL 8 2011

ARC081-133-090030-
/O.CON.KSHV.SV.W.0301.000000T0000Z-110709T0030Z/
LITTLE RIVER AR-SEVIER AR-
658 PM CDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SEVIER AND LITTLE RIVER COUNTIES...

AT 658 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
3 MILES WEST OF DE QUEEN...MOVING SOUTH SOUTHWEST AT 5 TO 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
LINE...WINTHROP...WEST OTIS...HORATIO AND CERROGORDO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WHICH HAVE 
DOWNED TREES IN THE CITY OF DEQUEEN. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3414 9432 3382 9432 3381 9448 3414 9447
TIME...MOT...LOC 2357Z 011DEG 7KT 3403 9440

$$

15
643 
WWUS54 KSHV 090022
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT FRI JUL 8 2011

ARC081-090030-
/O.CAN.KSHV.SV.W.0301.000000T0000Z-110709T0030Z/
LITTLE RIVER AR-
722 PM CDT FRI JUL 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR LITTLE RIVER COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS NOW SHIFTED NORTHWEST INTO NORTHWEST 
SEVIER COUNTY.

LAT...LON 3414 9434 3402 9434 3401 9447 3414 9447
TIME...MOT...LOC 0020Z 165DEG 7KT 3411 9441

$$

ARC133-090030-
/O.CON.KSHV.SV.W.0301.000000T0000Z-110709T0030Z/
SEVIER AR-
722 PM CDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SEVIER COUNTY...

AT 722 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
4 MILES NORTHWEST OF DE QUEEN...OR OVER DEQUEEN LAKE...MOVING NORTHWEST 
AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR DEQUEEN LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WHICH HAVE 
DOWNED TREES IN THE CITY OF DEQUEEN. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3414 9434 3402 9434 3401 9447 3414 9447
TIME...MOT...LOC 0020Z 165DEG 7KT 3411 9441

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:33 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 8, 3:33 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT FRI JUL 8 2011

.DISCUSSION...

WE HAVE HAD A QUIET AFTERNOON AS RADAR REMAINS CLEAR ACROSS THE
ARKLATEX. HEAT WILL CONTINUE TO BE THE MAJOR WEATHER CHARACTERISTIC
THIS PERIOD...AS AN UPPER RIDGE CURRENTLY CENTERED OVER THE TEXAS
PANHANDLE CONTINUES TO PROVIDE THE MOST INFLUENCE.

THE MODELS HAVE THE RIDGE SLOWLY SHIFTING EAST THIS WEEKEND...SETTING
THE AREA UP FOR EVEN HOTTER AND DRIER CONDITIONS. TRIPLE DIGIT TEMPS
WILL BECOME EVEN MORE COMMON ACROSS THE AREA...AND A HEAT ADVISORY
WILL PROBABLY BE NEEDED BEFORE THE WEEKEND IS FINISHED. RAIN WILL
BE GETTING HARDER TO COME BY...BUT WE LEAVE 20 CENTS GENERALLY IN
THE EXTENDED PACKAGE JUST TO KEEP SOME HOPE GOING.

TEMPS ARE IN DECENT RANGE OF GUIDANCE...THUS THE SEVEN DAY
FORECAST REMAINS FAIRLY CONSISTENT.

ELEVEN

&&

.AVIATION...

VFR FLIGHT CATEGORIES WILL PREVAIL ACROSS THE FOUR STATE REGION FOR
THE NEXT 24 HOURS OR THROUGH 10/00 UTC. ISOLATED CONVECTION IS
POSSIBLE...MAINLY BETWEEN 21Z AND 09/02Z EACH DAY...BUT AREA COVERAGE
AREA WILL BE SMALL. OTHERWISE...EXPECT SCATTERED CLOUDS TO BE AROUND
OR ABOVE 6 KFT. SURFACE WINDS MOSTLY SOUTHWEST BETWEEN 8 AND 12
KNOTS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76 100  77 100  76 /  10  10  10  20  10
MLU  74  99  75  99  75 /  10  20  10  20  10
DEQ  74 100  74  99  73 /  10  10  10  20  10
TXK  75 100  76 100  76 /  10  10  10  20  10
ELD  74  99  75 100  75 /  10  10  10  20  10
TYR  75 100  76 100  75 /  10  10  10  20  10
GGG  75 100  76 100  75 /  10  10  10  20  10
LFK  74  98  74  99  74 /  10  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jul 8, 11:25 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT FRI JUL 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1125 AM CDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA THIS AFTERNOON. A FEW ISOLATED STORMS MAY BECOME
SEVERE. DAMAGING WINDS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING
WILL BE THE PRIMARY THREATS. IN ADDITION...HEAT INDEX VALUES WILL
APPROACH OR EXCEED 100 DEGREES THIS AFTERNOON ACROSS MUCH OF THE
AREA WHICH WILL INCREASE THE CHANCE FOR HEAT RELATED INJURIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

CHANCES FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. ANY STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING
LIGHTNING...HEAVY RAINFALL...AND STRONG DOWNBURST WINDS. IN
ADDITION...HOT TEMPERATURES WILL COMBINE WITH INCREASING MOISTURE
TO PRODUCE HEAT INDEX VALUES ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ELEVEN

In the hours before

Special weather statement, Jul 8, 6:00 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT FRI JUL 8 2011

ARZ050-082345-
SEVIER-
600 PM CDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     SEVIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BEN LOMOND...DE QUEEN...HORATIO AND LOCKESBURG...

AT 6 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTHWEST OF DE QUEEN...MOVING
SOUTH SOUTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.

15

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.